Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 85, NWS New Orleans, LA

June 1, 2001Lafourche Parish, Terrebonne Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 1, 2001, 3:21 AM CDT for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 1, 2001, 3:21 AM CDT (08:21 UTC)
Expired
Jun 1, 2001, 4:15 AM CDT
In force
54 min
Issued by
NWS New Orleans, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Lafourche Parish, LA, Terrebonne Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2001-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2001-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 010824
SVRNEW

LAC051-057-109-010915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
321 AM CDT FRI JUN 1 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOWER JEFFERSON PARISH IN SOUTHEAST LOUISIANA
  LOWER LAFOURCHE PARISH IN SOUTHEAST LOUISIANA
  LOWER TERREBONNE PARISH IN SOUTHEAST LOUISIANA

* UNTIL 415 AM CDT

* AT 316 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF LEEVILLE...MOVING EAST
  AT 25 MPH.
 
  PORT FOURCHON...LEEVILLE AND GRAND ISLE ARE IN THE PATH OF THIS 
  STORM. 

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY 
FROM WINDOWS. A SPECIAL MARINE WARNING IS ALSO IN EFFECT FOR THE 
ADJACENT COASTAL WATERS UNTIL 5 AM CDT.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WzEATHER SERVICE FORECAST
OFFICE.

LAT...LON 2924 9049 2906 9044 2919 8971 2937 8984

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 9:20 PM CDT, 6 hours 1 minute earlier.

Area forecast discussion, May 31, 9:20 PM CDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
920 PM CDT THU MAY 31 2001

WILL UPDATE THE ZONES FOR TONIGHT. THE CURRENT ACTIVITY OF SHOWERS
AND A FEW THUNDERSTORMS WILL CONTINUE TO DIMINISH SLOWLY FOR THE
NEXT FEW HOURS. ACTIVITY AFTER MIDNIGHT WILL INCREASE IN SOME AREAS
TO 30 TO 40 PERCENT AND IN SOME AREAS WILL DECREASE THE SAME.  VORT
MAX...MID AND UPPER LEVEL TROUGH WILL APPROACH FROM THE WEST.
SURFACE FRONT MOVING INTO NORTHWEST LOUISIANA WILL CONTINUE SLOWLY
SOUTHEAST AND SHOULD BE ACROSS SOUTHEAST LOUISIANA COAST ABOUT THIS
TIME TOMORROW. ALL OF THE MODELS CONTINUE TO DRY OUT FROM THE
NORTHWEST ONCE THE 7H TROUGH MOVES TO THE EAST OF THE STATE.
FORECAST TEMPERATURES LOOK GOOD. DO NOT EXPECT HEAVY PCPN FOR THE
REMAINDER OF TONIGHT.

.NEW...NONE
LA...NONE.
MS...NONE.

17

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:21 AM CDTSevere Thunderstorm WarningLIXJefferson54 min
Jun 1, 4:40 AM CDTSevere Thunderstorm WarningLIXPlaquemines65 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.